Back to Ask the Diabetes Team Ask the Diabetes Team

From Oklahoma, USA:

I have had Type 1 diabetes for 3 years. I have very unstable blood sugar levels from very high (off the monitor) to low 20's several times daily. I take N and Humalog. I have a rash that is spreading. Is there such a thing as being allergic to insulin?


I have seen one or two children whom I believe were allergic to insulin. Given the thousands of children I have seen over the years, it is rare. I did have one child "desensitized" to insulin. It is a process where dilute insulin is given in repeated injections over a short period of time. Protocols are available from the insulin manufacturers. Not to be done lightly, as the patient isn't happy about it, but it did work for me and usually works for others too.


Additional comments from Dr. Bill Quick:

It's not clear from your question if you have discussed your problem with your physician. Although it's impossible for us to diagnose your rash by e-mail, it might just take a moment for your physician to identify what's causing it.

If your physician thinks it might be a drug rash from insulin, he/she should consult with an endocrinologist about the possibility of desensitization procedures.


Original posting 4 Jun 2000
Posted to Insulin


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:10
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.